Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 10, NWS Indianapolis, IN

January 25, 2010Gibson County, Knox County, Indiana; Wabash County, Illinois

NWS Indianapolis, IN issued this river flood warning at Jan 25, 2010, 10:10 AM CST for Gibson County, Knox County, Indiana; Wabash County, Illinois. It took effect at Jan 29, 2010, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2010, 10:10 AM CST (16:10 UTC)
In effect from
Jan 29, 2010, 3:00 PM CST
Expired
Jan 27, 2010, 9:46 AM CST
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Wabash County, IL, Gibson County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Hazleton (HAZI3).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 25, 4:34 AM CST, 5 hours 36 minutes earlier.

Area forecast discussion, Jan 25, 4:34 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 AM EST MON JAN 25 2010

.AVIATION...DISCUSSION FOR THE 25/12Z TAFS.
SATELLITE WAS SHOWING BRIEF CLEARING MOVING ACROSS SOUTHWEST INDIANA
AT 530 AM EST. OTHERWISE...SATELLITE AND LOCAL AND UPSTREAM
OBSERVATION TRENDS FAVOR VFR CEILINGS THIS MORNING UNTIL AFTER 18Z
WHEN AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SWING QUICKLY EAST
ACROSS NORTHERN INDIANA BRINGING LIGHT SNOW IN ESPECIALLY ACROSS THE
NORTHERN TERMINALS. THEN...EXPECT MVFR OR IFR CONDITIONS THROUGH
THIS EVENING. THEN...SHOULD BE BACK TO MOSTLY MVFR TOWARD 12Z
TUESDAY AS AN AREA OF SUBSIDENCE MOVES IN IN THE WAKE OF THE UPPER
LEVEL LOW.

WITH THE INVERSION GONE AND LOOKING AT BUFKIT...30 KNOT GUSTS COULD
BE MIXED DOWN BY THIS AFTERNOON. WINDS SHOULD BE PREDOMINATELY
WESTERLY.

&&

.PREV DISCUSSION...

RADAR MOSAIC SHOWS RAIN HAS MOVED EAST OF THE FORECAST
AREA. WATER VAPOR LOOP SHOWS A SHORTWAVE ROTATING THROUGH
IOWA/MISSOURI AND INTO WESTERN ILLINOIS AND SURFACE OBSERVATIONS
SHOW THIS IS FORCING SNOW AS FAR EAST AS EASTERN IOWA. TEMPERATURES
WERE IN THE LWO TO MIDDLE 30S WITH DEWPOINTS IN THE MIDDLE 20S TO
LOW 30S AND WINDS WERE WESTERLY RANGING FROM 5 TO 15 KTS WITH SOME
GUSTS TO AROUND 20.

FORECAST FOCUS IS ON POPS/SNOW AMOUNTS TODAY THROUGH TUESDAY. MODELS
IN GOOD AGREEMENT EARLY SO USED A BLEND BUT TRENDED TO THE GFS BY
WED AS NAM IS SLOWER THAN GFS/ECMWF/ENSEMBLES BY THIS TIME.

TODAY...BROUGHT IN THE SNOW A LITTLE SLOWER WITH LOW CHANCES IN THE
NORTHWEST AND DRY FORECAST IN THE SOUTHEAST THROUGH MID MORNING
BASED ON SNOWFALL AND THE WEAK SURFACE TROUGH THAT IS FORCING IT
STILL HANGING BACK ON THE ILLINOIS/IOWA BORDER. INCREASED THESE TO
CHANCE ACROSS THE AREA BY LATE MORNING. MODELS PROG SHORTWAVE MOVING
THROUGH BETWEEN 18 AND 0Z AND THUS WENT HIGHEST IN POPS DURING THIS
TIME WITH LIKELY SNOW ACROSS THE NORTHERN HALF AND HIGH CHANCE POPS
ACROSS THE SOUTH. THIS IS AN INCREASE FROM GUIDANCE BUT SEEMS
PLAUSIBLE GIVEN THE MODEL AGREEMENT ON STRENGTH OF THE SHORTWAVE
MOVING THROUGH. COLD DRY ADVECTION WILL BE TAKING PLACE AT THE SAME
TIME THOUGH SO DON/T SEE A LOT OF EXTRA MOISTURE AVAILABLE FOR HIGH
SNOW AMOUNTS. REALLY JUST EXPECTING A COUPLE TO A FEW TENTHS OF AN
INCH THROUGH THE DAY. WENT A LITTLE COLDER THAN THE COLDER MET
NUMBERS BASED ON CURRENT TMPERATURES AND THOSE UPSTREAM AS LITTLE
WARMING IS EXPECTED TODAY WITH COLD ADVECTION ALREADY GOING AT H8.

TONIGHT MODELS SHOW ANOTHER SHORTWAVE SWINGING THROUGH THE UPPER
TROUGH. IT APPEARS TO BE ARRIVING VERY NEAR 6Z AND THUS DID NOT FEEL
CONFIDENT ENOUGH ON TIMING TO TRY TO BE MORE SPECIFIC THAN JUST
SOMETIME DURING THE OVERNIGHT. DID THINK THAT SHORTWAVE LOOKS STRONG
ENOUGH TO AGAIN JUSTIFY LIKELIES IN THE NORTHEAST HALF AND TAPER
POPS OFF AS YOU HEAD SOUTHWEST AND FURTHER AWAY FROM THE FORCING.
STORM TOTAL SNOWFALL BY TUESDAY MORNING STILL LOOKS LIKE LESS THAN
AN INCH EVERYWHERE ALTHOUGH ITS POSSIBLE NORTHERN COUNTIES COULD SEE
A BIT MORE WITH THEIR CLOSER PROXIMITY TO THE UPPER LOW. STUCK WITH
THE COLDER GUIDANCE NUMBERS FROM THE ME WITH GOOD COLD ADVECTION AT
H8.

TUESDAY...THE SHORTWAVE MAY STILL BE HANGING AROUND THE EASTERN
BORDER SO HAVE INCLUDED A LOW CHANCE IN THE EAST AND SLIGHT CHANCE
IN THE CENTRAL FORECAST AREA. COLD AIR ADVECTION RAMPS UP AND HIGHS
SHOULD ONLY BE IN THE 20S WITH AROUND 30 IN THE SOUTH.

NEXT CHANCE OF SNOW ARRIVES ON WEDNESDAY AFTERNOON WITH THIS SET OF
MODEL RUNS /EXCEPT THE NAM/ SHOWING SOME MOISTURE RIDING IN ON A
DEVELOPING FRONT A LITTLE FASTER THAN PREVIOUS RUNS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CP
AVIATION...MK
Hazardous weather outlook, Jan 25, 3:42 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
442 AM EST MON JAN 25 2010

INZ021-028>031-035>049-051>057-060>065-067>072-260945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
442 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SNOW IS POSSIBLE TODAY AND TONIGHT ACROSS CENTRAL INDIANA.
SNOWFALL AMOUNTS WILL GENERALLY BE LESS THAN AN INCH. WIND GUSTS
TO 35 MPH ARE ALSO POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW SHOWERS ARE POSSIBLE TUESDAY AND AGAIN WEDNESDAY AFTERNOON
THROUGH FRIDAY. SOME MINOR LOWLAND FLOODING IS POSSIBLE ALONG THE
LOWER WABASH...WHITE...AND EAST FORK WHITE RIVERS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:43 PM CSTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren4 days
Jan 25, 7:43 AM CSTAreal Flood AdvisoryINDDelaware, Randolph12 hr
Jan 25, 10:10 AM CSTRiver Flood WarningINDFountain, Parke, Vermillion, Warren4 days
Jan 25, 10:10 AM CSTRiver Flood WarningINDParke, Vermillion, Vigo71 hr
Jan 25, 10:10 AM CSTRiver Flood WarningINDJackson, Lawrence, Washington6 days

Nearby

River Flood Warnings in Indiana, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.